Hi there. I am a 38 year old woman with no kids who was diagnosed a year ago with uterine fibroids and a 6 cm cyst of unknown etiology. They ran TVUS, abdominal US and the cancer markers (CA - 125, CA 19-9) of which the one for ovarian cancer came elevated. Since then I started the battle of trying to find out what my best option was and finally after making several medical consults and searching on line, I decided to get operated.
A week ago, the GYN did an abdominal laparotomy and found out that I had a huge endometrioma and of course endometriosis. The surgery went well and the doctor was able to preserve my uterus, ovaries and tubes since I don't have kids and I still wish to do so. I feel pretty well, a little bloated but I am able to walk and move around.
The doctor recommended a 6 month lupron shot in order to treat the endometriosis and was wondering if there is someone who has undergone this treatment and her experience with it.
By the way, a little history on my condition. I have never really had any problems with my periods (heavy bleeding, pain, pain during intercourse, long periods) and just by coincidence in an abdominal MRI they found out that I supposedly had uterine fibroids and a cyst of unknown etiology.
That is a hard one...to do the Lupron or not. I have been on Lupron for 6 months at a time twice. The side effects are not great but for me it was worth it as it made the pain way better! You get hot flashes and mood swings but everyone tolerates it differently. If you want to get pregnant then maybe Lupron for 6 months would be good if you are not going to try right away. This will give you more time. I am sorry I am not more help but if you have any more specific questions about Lupron please let me know and I will be happy to help. Good Luck!
Hi there. Thanks for the info. I found a site where they explain everything about the lupron shot and the doctor advised me to have it soon since I was operated about 12 days ago. I was wondering if the date of the shot didn't have anything to do with your period or if it could be done no matter what day of your cycle you are in.
I would think you could start anytime but they will probably want to wait if you are past the ovulation point of your cycle just in case something happened/worked and you are pregnant. Other than that when you start it you just need to get it every 30 days or so. Good luck!
To mkseym: Tks again for the info. I just got the three month shot a couple of days ago when my period started and haven't had any real symptoms, except a little headache. You see, I had no real symptoms of endometriosis, except that I had suffered from IBS for many years (long before I had the endometrioma) and urinary infections of unknown etiology. And thanks for wishing me good luck.
To delethawinters: I live outside the US, but I'll try to look up on the product and see if it's available in my country.
I was on the Lupron shot for approximately 1 year straight. I was able to be on it this long because I had to stop taking the hormone pills they gave me (way 2 bitchy). The night sweats and hot flashes are something fearce. I was 32 years old when I went on it. My sex drive disappeared, but the pain disappeared also. I did not have a period after the first shot. You are supposed to get the first shot on the first day of your period...and each shot there after is on that day of the month.
It's been a little over a year since I stopped taking the Lupron shot...all was well until about 2 months ago. I started noticing the pain slightly...it's funny how you forget the moderate pain because all you can remember is the intense pain. Well it's intense and pretty much preventing me from standing straight up. Now I moved to Philly and don't have a doctor yet...was searching for one when I came across your question.
I just want the pain to stop! But the problem is....I just got my sex drive back...and I really don't want to lose it again. But the pain...
My wife is taking the Lupron shot for the second time do to endomtriosis. We were just dating the first time, mood swings and depression was bad. Now she is taking it again and the mood swings and depression is worse. Her sex drive has fell off the map butt thats ok i can deal with that because I love her. I am mostly wanting to know can the Lupron shot cause this, I am walking on egg shells to keep from making things worse. Its gotten so bad Ive thought about moving out till shes off the shot. She doesn't want to do anything with me and i feel like I am loosing my marriage. o ya by the way shes 26 and I am 29. If someone can give me some words of wisdom you can also email me at ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.